MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS AMON SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS AMON SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 1721869
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that a non-reproducible, higher than expected vitros ammonia (amon) result was obtained from a single patient sample processed using vitros chemistry products amon slides lot 1020-0268-5934 on a vitros 5600 integrated system.A definitive assignable cause of the event could not be determined with the information provided.A possible cause of the event is microslide incubator contamination as the customer was using unidentified floor disinfectants in the laboratory.The type of disinfectants used and whether they contained ammonia was not provided.In v-docs of the vitros 5600 system, it states the following: cleaning solutions: do not use any solvents or cleaning solutions on any part of the vitros instrument other than distilled or deionized water.Never use ammonia cleaners on or near the vitros instrument.Caution: do not use solvents, alcohol, ammonia, glass cleaners, or cleaning agents containing abrasives to clean the incubator evaporation caps.These items will damage the caps and affect system performance.An ortho field engineer (fe) cleaned various parts of the microslide incubator sub-system of the vitros 5600 system including the evaporation caps.No direct contamination was identified by the ortho fe and no precision testing results were provided.It is unknown if any precision testing was performed.An instrument issue related to microslide incubator contamination cannot be confirmed or ruled out as a contributing factor of the event.No quality control results to verify the performance of vitros amon lot 1020-0268-5934 were provided and a reagent related issue could not be ruled out as a contributing factor of the event.However, the customer did not indicate any issues with quality control results or any other results obtained using the vitros amon slides.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros amon lot 1020-0268-5934.Pre-analytical sample processing could not be ruled out as a contributing factor as it is unknown if the customer was following the sample collection device manufacturers recommended centrifugation protocol.Improper pre-analytical sample handling could have contributed to the event.It is possible that cellular debris, due to poor sample preparation, was present in the affected sample, although this could not be confirmed.In addition, there was no indication of how sample was handled prior to testing.Per vitros instruction for use: centrifuge specimens and remove the plasma from the cellular material within 15 minutes of collection.Keep sample on ice until analysis.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a non-reproducible, higher than expected vitros ammonia (amon) result was obtained from a single patient sample processed using vitros chemistry products amon slides lot 1020-0268-5934 on a vitros 5600 integrated system.Patient sample vitros amon result of 115.0 umol/l versus an expected result of 6.0 umol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The non-reproducible, higher than expected vitros amon result was not reported out of the laboratory.There have been no reported allegations of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS AMON SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24261192
Report Number1319809-2026-00006
Device Sequence Number15853146
Product Code JID
UDI-Device Identifier10758750009602
UDI-Public(01)10758750009602(17)270101(11)250713(10)102002685934
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1721869
Device Lot Number1020-0268-5934
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2026
Initial Report FDA Received Date02/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown